Alert archive / Oklahoma / Flash Flood Warnings in 1993

Flash Flood Warning 25, NWS Tulsa, OK

May 9, 1993McIntosh County, Okmulgee County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at May 9, 1993, 11:54 AM CDT for McIntosh County, Okmulgee County, Oklahoma. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
May 9, 1993, 11:54 AM CDT (16:54 UTC)
Expired
May 9, 1993, 3:00 PM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties McIntosh County, OK, Okmulgee County, OK

The nearest sounding before it

Springfield, MO (KUMN), launched 12:00Z, 4.9 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 1993-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 1993-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 349 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1781 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
349 m²/s²
0-3 km storm-relative helicity
385 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 091654
FFWTUL
OKC091-111-092000-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1154 AM CDT SUN MAY 9 1993
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  300 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONSS...
 
IN EAST CENTRAL OKLAHOMA
 
   ...MCINTOSH COUNTY
 
IN NORTHEAST OKLAHOMA
 
   ...OKMULGEE COUNTY
 
FLASH FLOOD WARNINGS HAVE BEEN EXTENDED FOR OKMULGEE AND MCINTOSH
COUNTIES. MODERATE TO OCCASIONAL HEAVY RAINS PERSIST ACROSS THESE
COUNTIES LATE THIS MORNING. ANOTHER 1 TO 2 HOURS OF RAIN IS FORECAST
WHICH WILL BRING ANOTHER 1/2 INCH TO LOCALLY 1 INCH OF RAIN TO THIS
AREA. THIS RAINFALL WILL RUNOFF AND CAUSE A CONTINUED FLOOD THREAT
THROUGH MID AFTERNOON.
 
 
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.  DO NOT DRIVE YOUR
VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY.  THE WATER
MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY.  IF YOUR
VREHICLE GETS CAUGHT IN RISING WATER...ABANDONED IT QUICKLY.  THEN
MOVE TO HIGHER GROUND.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 9, 10:22 AM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, May 9, 10:22 AM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
1015 AM CDT SUN MAY 9 1993

AM RUNNING BEHIND SO ZNS MAY BE A LTL LATE. IR IMGRY SHOWING TOPS BEGINNING
TO WARM ACROSS AREA SO HVY RAINS SHUD SUBSIDE A LTL. SQUALL LINE HAS
MOVED INTO EXTREME E ZNS AND SHUD MOVE IN OUT OF OK WITHIN HR. 90 KNT +
UPR JET PROGGED INTO TO LIFT INTO S PLNS TONIGHT SO WL CONT TO WITH
FFA TONIGHT. HVIEST RAIN MAY OCCUR OVR SE OK AS OUTFLOW IN S0 OK.
FOR UPDATE WL ADJUST TEMPS THIS AFTN AND INCREASE POP A LTL IN E.

...10...

.OK...FFA THIS AFTERNOON AND TONIGHT ZNS 026>034-40.

In the hours before

Local storm report, May 9, 10:05 AM CDT, 1 hour 49 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
1004 AM CDT SUN MAY 09 1993

TIME (CDT)      COUNTY       EVENT

825 AM          PITTSBURG    TREES UPROOTED AND ROOF DAMAGE IN
                             HAILEYVILLE

845 AM          PITTSBURG    POWERLINE BLOWN DOWN 3 MILES NORTHEAST
                             OF PITTSBURG.
Local storm report, May 9, 10:06 AM CDT, 1 hour 48 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
1006 AM CDT SUN MAY 09 1993

TIME (CDT)      COUNTY       EVENT

850 AM          MCINTISH     BARN DAMAGED 6 MILES NORTH OF EUFALA
Local storm report, May 9, 10:06 AM CDT, 1 hour 48 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
1006 AM CDT SUN MAY 09 1993

TIME (CDT)      COUNTY       EVENT

850 AM          MCINTISH     BARN DAMAGED 6 MILES NORTH OF EUFALA
Local storm report, May 9, 11:22 AM CDT, 32 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
1121 AM CDT SUN MAY 09 1993

TIME (CDT)      COUNTY       EVENT

929 AM          LATIMER      LARGE TREE BRANCHES DOWN 2 MILES SOUTH
                             OF WILBURTON
Local storm report, May 9, 11:27 AM CDT, 27 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
1127 AM CDT SUN MAY 09 1993

TIME (CDT)      COUNTY       EVENT

930 AM          OKMULGEE     HIGHWAY 16 SOUTH OF BEGGS CLOSED DUE TO
                             HIGH WATER

1000 AM         TULSA        STREET FLOODING IN TULSA...31ST AND YALE
                             CLOSED

1100 AM         PAWNEE       HIGHWAY 18 SOUTH OF CIMMARON TURNPIKE REMAINS
                             CLOSED DUE TO HIGH WATER
Local storm report, May 9, 11:33 AM CDT, 21 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
1127 AM CDT SUN MAY 09 1993

TIME (CDT)      COUNTY       EVENT

930 AM          OKMULGEE     HIGHWAY 16 SOUTH OF BEGGS CLOSED DUE TO
                             HIGH WATER

1000 AM         TULSA        STREET FLOODING IN TULSA...31ST AND YALE
                             CLOSED

1100 AM         PAWNEE       HIGHWAY 18 SOUTH OF CIMMARON TURNPIKE REMAINS
                             CLOSED DUE TO HIGH WATER

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 7:45 PM CDTFlash Flood WarningTSAMayes5 hr
May 8, 8:23 PM CDTFlash Flood WarningTSAOkmulgee, Wagoner5 hr
May 9, 12:32 AM CDTFlash Flood WarningTSAMayes3 hr
May 9, 1:30 AM CDTFlash Flood WarningTSAMuskogee, Okmulgee, Wagoner4 hr
May 9, 1:30 AM CDTFlash Flood WarningTSAAdair, Cherokee, Delaware4 hr
May 9, 1:30 AM CDTFlash Flood WarningTSAOttawa4 hr
May 9, 2:03 AM CDTFlash Flood WarningTSAMcIntosh3 hr
May 9, 6:55 AM CDTFlash Flood WarningTSACreek, Okfuskee, Okmulgee5 hr
May 9, 6:55 AM CDTFlash Flood WarningTSAOsage, Tulsa, Washington5 hr
May 9, 8:22 AM CDTFlash Flood WarningTSANowata, Rogers, Wagoner6 hr
May 9, 8:22 AM CDTFlash Flood WarningTSAMuskogee6 hr
May 9, 8:45 AM CDTSevere Thunderstorm WarningTSAHaskell, Latimer60 min
May 9, 8:52 AM CDTSevere Thunderstorm WarningTSAMuskogee53 min
May 9, 9:21 AM CDTSevere Thunderstorm WarningTSACherokee54 min
May 9, 9:46 AM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah44 min
May 9, 2:19 PM CDTFlash Flood WarningTSAAdair, Cherokee, Delaware, Mayes, Muskogee6 hr
May 9, 2:19 PM CDTFlash Flood WarningTSAHaskell, Latimer, Pittsburg6 hr
May 9, 2:19 PM CDTFlash Flood WarningTSAMcIntosh, Okmulgee6 hr
May 9, 2:19 PM CDTFlash Flood WarningTSACraig, Ottawa6 hr
May 9, 2:25 PM CDTFlash Flood WarningTSARogers, Wagoner6 hr

Nearby

Flash Flood Warnings in Oklahoma, 1993Every flash flood warning in 1993

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.